MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 0.30MM, 24/26 FR.

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 0.30MM, 24/26 FR.
Model Number 27040GP130-S
Medical Device Problem Codes Break (1069); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cutting loop exploded during a case.According to the information received, the consequence of the explosion is that the bladder was charred.The surgeon was not concerned about any long-term harm to the patient.Cross reference mdr: 9610617-2025-00048, 9610617-2025-00049, 9610617-2025-00050, 9610617-2025-00052, 9610617-2025-00053, 9610617-2025-00054.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on january 21,2025.The evaluation is anticipated, but not yet begun.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.Cross reference complaint id: (b)(4).The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Additional information: the patient had a bipolar bladder resection on (b)(6) 2025.The surgeon indicated that there was no medical intervention required.The surgery was delayed for 20-30 minutes, but they were able to complete the procedure with a new set of scopes and new generator.
 
Additional Manufacturer Narrative
Additional information added to section b5.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: this error is caused by the defective shaft 27040xa.The ceramic of the inner shaft is broken.It is assumed that the loop during application, for example, by levering, pushing to the side, bent.This could cause the loop to catch on the defective part of the ceramic.Since the missing parts of the ceramic insert have reduced the distance to the metal surface, the current could jump here and flow over the instrument and optics to the neutral electrode, which caused the electrode to break down.Since the optics are located in the immediate vicinity of the electrode, they also suffered severe damage as a result.The entire combination was also tested for the error description "parts were in a case were the tip of cutting loop exploded.The surgeon went into the anatomy, just to observe, was plugged into generator.Surgeon had not activated the foot pedal, and it charred the bladder bad." the problem could not be reproduced.The current only flowed when the foot switch was pressed.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR, 0.30MM, 24/26 FR.
Common Device Name
CUTTING LOOP, BIPOLAR, 0.30MM, 24/26 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21222394
Report Number9610617-2025-00051
Device Sequence Number11594630
Product Code FAS
UDI-Device Identifier04048551393864
UDI-Public04048551393864
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP130-S
Device Catalogue Number27040GP130-S
Device Lot Number37IJ2837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/10/2025
05/07/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date01/24/2025
05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown